How are you? Great case! Dr. Liebelt's summary was extremely helpful and informative. To piggy back on her comments about management in this case :
1. Had a similar case of sodium channel blockade toxicity due to flecainide overdose, not too long ago. An additional clue (besides shock and elevated QRS interval) to this mechanism is a prominent R wave (> 3 mm) deflection in lead aVR. Did you observe this on his EKG?
2. Keep administering exogenous base (bicarbonate) until you achieve a pH of 7.5 before abandoning this therapy.
2. If he experiences CV collapse in the face of WCT, I would also emperically administer Mg++ with electricity...of course
3. Avoid the temptation to use lidocaine here since it could enhance sodium channel blockade!
What was the eventual outcome?
(Another TCHA/UAB alumni)
For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is: